my husband is on ruxolitinib for mylofibrosis, he has been on this drug for a month and feeling better, he is still having weekly blood transfusions as his hemoglobin levels are 8.6, does this drug bring up the levels, his platlett level is in the 700s.
Hi, glad to hear that your husband is doing well so far on this drug. My Mum is due to start taking it soon. She has been free of blood transfusions for almost a year ( haemoglobin levels are usually between 9 and 10) but her platelets, which were always high, have slowly dropped to about 180.
I was wondering what your husbands symptoms were like before he started the drug. My Mum's symptoms have increased dramatically in intensity over the last few months, she is itching all night and as a result is exhausted as cannot sleep until the early hours, and even then not for long. She has no appetite and can be sick after she eats and has developed a very persistent cough. Her nose is often feels blocked with phlegm and she passes small blood clots through her nose often. She also had a very large nosebleed about a month ago and regular spikes a fever but these are short lived and controlled by taking paracetemol. My Mum also reports problems with her bowels being "sluggish" Are these symptoms anything like your husbands? It seems to be such an individual disease and we are grateful she does not have any pain but it is hard to watch her quality of life deteriorate.
I believe ruxolitnib (jakafi) does cause a drop in both haemoglobin and platelet counts although have also read that some people on it had an improvement in their haemoglobin. Has your husband had any side effects such as dizziness/headaches/flu feeling?
Would be grateful for any more information of your experience! My Mum is 64yrs and was originally diagnosed with polycythemia vera which progressed to myelofibrosis about 5 years ago.
- Ruxolitinib Information for Consumers
- Ruxolitinib Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ruxolitinib (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Jan 2012 • 7 answers
Posted 18 Jul 2012 • 3 answers
Posted 2 Nov 2015 • 2 answers
Posted 31 Mar 2017 • 1 answer
Has anyone taken Jakafi to treat PV? My platelets have been off the chart lately and my doc suggest?
Posted 17 Aug 2018 • 1 answer